Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 302, NWS Jackson, MS

April 22, 2005Franklin Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2005, 4:43 PM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 4:43 PM CDT (21:43 UTC)
Expired
Apr 22, 2005, 5:30 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Franklin Parish, LA, Richland Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 11:30 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 222143
SVRJAN
LAC041-083-222230-
/O.NEW.KJAN.SV.W.0302.050422T2143Z-050422T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF WINNSBORO
  CENTRAL RICHLAND PARISH IN NORTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF RAYVILLE

* UNTIL 530 PM CDT

* AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF START...OR ABOUT 10 MILES SOUTHEAST OF MONROE...AND
  MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF START BY 450 PM CDT
  7 MILES SOUTH OF RAYVILLE BY 505 PM CDT
  CROWVILLE BY 530 PM CDT

LAT...LON 3201 9189 3209 9191 3213 9186 3216 9189
      3226 9177 3234 9200 3250 9191 3242 9150
      3238 9147 3222 9155 3221 9150 3193 9151
      3189 9158 3196 9158 3197 9163 3189 9177

$$

DHB
2 follow-up statements
000 
WWUS54 KJAN 222206
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT FRI APR 22 2005

LAC041-083-222230-
/O.CON.KJAN.SV.W.0302.000000T0000Z-050422T2230Z/
RICHLAND LA-FRANKLIN LA-
506 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
NORTHERN FRANKLIN AND CENTRAL RICHLAND PARISHES...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MANGHAM...OR ABOUT 8 MILES SOUTHWEST OF RAYVILLE...
MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF BASKIN BY 515 PM CDT
  9 MILES SOUTH OF I-20 EXIT 145 HWY 183 AT HOLLY RIDGE BY 520 PM CDT
  CROWVILLE BY 530 PM CDT

LAT...LON 3222 9155 3221 9172 3226 9177 3234 9200
      3250 9191 3242 9150 3238 9147

$$

DHB
000 
WWUS54 KJAN 222220
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT FRI APR 22 2005

LAC041-083-222230-
/O.CON.KJAN.SV.W.0302.000000T0000Z-050422T2230Z/
RICHLAND LA-FRANKLIN LA-
520 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
NORTHERN FRANKLIN AND CENTRAL RICHLAND PARISHES...

AT 515 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR BASKIN...OR ABOUT 10 MILES NORTH OF
WINNSBORO...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROWVILLE BY 530 PM CDT

LAT...LON 3222 9155 3221 9172 3226 9177 3230 9186
      3247 9180 3242 9150 3238 9147

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:50 PM CDT, 53 minutes earlier.

Area forecast discussion, Apr 22, 3:50 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI APR 22 2005

.SYNOPSIS...
ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
EARLY THIS EVENING ACROSS THE SOUTHEASTERN TWO-THIRDS OF THE
FORECAST AREA AS A STRONG COLD FRONT NEARS FROM THE NORTHWEST AND AN
UPPER DISTURBANCE SWINGS ACROSS. STORMS SHOULD EXIT SOUTHEAST
SECTIONS THIS EVENING WITH THE COLD FRONT PASSING SOUTH OF THE
ENTIRE AREA OVERNIGHT. MUCH COOLER WEATHER ON TAP FOR THIS
WEEKEND...BUT LOTS OF SUN AND GENERALLY PLEASANT CONDITIONS UNTIL AT
LEAST THE START OF THE WORK WEEK.

&&

.DISCUSSION...
THUNDERSTORMS HAVE FINALLY STARTING FIRING UP IN PAST 30 MINUTES
ACROSS THE FORECAST AREA AS ASCENT FROM APPROACHING SHORTWAVE ENERGY
PROVIDED THE MISSING INGREDIENT IN AN OTHERWISE VERY FAVORABLE
ENVIRONMENT. SB CAPES IN THE 2500 TO 3000 RANGE...COMBINED WITH
ROUGHLY 30KTS OF DEEP LAYER SHEAR...WILL BE ENOUGH TO FUEL STORMS
CAPABLE OF PRODUCING LARGE AND DAMAGING HAIL...AS WELL AS OCCASIONAL
WIND GUSTS TO 50 OR 60 KTS. DEEP MOISTURE IS FORECAST TO SHIFT SOUTH
OF THE FORECAST AREA LATER THIS EVENING WELL AHEAD OF THE ACTUAL
COLD FRONT. THEREFORE...I ANTICIPATE MOST OF THE CONVECTION WILL
SHIFT SOUTH OF THE HIGHWAY 84 CORRIDOR BY THE TIME THE COLD FRONT
WILL BE THROUGH THE DELTA. POST FROPA...EXPECT GUSTY NORTHWEST WINDS
AND SCATTERED CLOUDS...BUT NO PRECIP. LOWS TONIGHT WILL NOT HAVE A
CHANCE TO DROP TOO FAR (50S GENERALLY)...BUT THE WIND MAY FEEL A
LITTLE RAW TOMORROW MORNING. /BB/

DID NOT MAKE ANY DRAMATIC CHANGES TO THE REST OF THE GOING FORECAST.
THE COLD FRONT SHOULD MOVE THROUGH THE AREA OVERNIGHT...WITH COOLER
DRIER AIR QUICKLY MOVING INTO THE REGION. TEMPS WILL BE NEARLY 20
DEGREES COOLER SATURDAY AND SUNDAY. WINDS WILL INCREASE BEHIND THE
BOUNDARY SATURDAY...DECIDED TO HOLD OFF THE LWY FOR NOW. EXPECT
WINDS IN THE TO 20 MPH RANGE FOR MOST AREAS. THE NORTHWEST WILL BE
THE LIKELY AREA FOR HIGHER GUSTS...AGAIN WILL WAIT ON ISSUING. THE
WEEKEND SHOULD BE NICE AND MILD WITH A COOL NORTHERLY BREEZE.
ANOTHER SYSTEM WILL APPROACH THE REGION LATE MONDAY/TUESDAY. GFS HAS
A 1 TO 2 INCH RAINFALL AMOUNTS FROM 00Z TUE-00Z WED. THERE APPEARS
TO BE A WEAK WAVE IN THE UPPER FLOW AND A SURFACE FEATURE COMING UP
FROM THE SOUTHWEST. MADE SOME ADJUSTMENTS TO THE POPS TO SHIFT THE
BEST RAIN CHANCES INTO THE MONDAY AND TUESDAY. ANOTHER COLD FRONT
SHOULD PASS THROUGH THE AREA TUESDAY AFTERNOON...WITH MORE SHOWERS
AND THUNDERSTORMS DEVELOPING THROUGH LATE TUESDAY/EARLY WEDNESDAY.
HIGH PRESSURE WILL SETTLE OVER THE AREA WEDNESDAY AND MAINTAIN
THROUGH THE EXTENDED. TEMPS WERE GOOD...BASICALLY KEPT THINGS CLOSE
TO GUIDANCE. DPT WERE A LITTLE MORE DIFFICULT...BASICALLY KEPT THE
CURRENT FORECAST. /LM/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

50/7
Hazardous weather outlook, Apr 22, 4:28 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT FRI APR 22 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232128-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
428 PM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE FOUND LATE THIS
AFTERNOON AND THIS EVENING ALONG AND SOUTH OF A WINNSBORO
LOUISIANA TO EUPORA MISSISSIPPI LINE. A SCATTERED COVERAGE OF
SEVERE THUNDERSTORMS IS EXPECTED DURING THIS SAME TIME PERIOD
ALONG AND SOUTH OF INTERSTATE TWENTY IN MISSISSIPPI. THE PRIMARY
RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO PROGRESS
SOUTH AND EAST ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY
LATE THIS AFTERNOON AND INTO THIS EVENING AS THE COMBINATION OF
AN APPROACHING COLD FRONT AND UPPER DISTURBANCE TRIGGER
CONVECTIVE IN A VERY UNSTABLE AIRMASS.
ENVIRONMENTAL WIND SHEAR IS ENOUGH TO PROVIDE SOME STORM
ORGANIZATION. AN ISOLATED TORNADO IS NOT OUT OF THE
QUESTION...BUT TORNADOES ARE GENERALLY UNLIKELY.

LOOK FOR STORMS TO PASS SOUTH OF THE FORECAST AREA BEFORE
MIDNIGHT...AND SOUTH OF INTERSTATE TWENTY SEVERAL HOURS BEFORE
THAT.

...NON PRECIPITATION...
NORTHWEST WINDS WILL PICK UP BEHIND THE COLD FRONTAL PASSAGE THIS
EVENING...INCREASING TO 10 TO 15 MPH IN MOST LOCATIONS BY
MORNING. WIND SPEEDS SHOULD FURTHER INCREASE UP TO LAKE WIND
ADVISORY CRITERIA OVER MOST OF THE REGION TOMORROW AS LOW LEVEL
PRESSURE GRADIENTS TIGHTEN. EXPECT SUSTAINED WINDS BY MIDDAY
ACROSS THE FORECAST AREA TO RANGE FROM 15 TO 25 MPH WITH HIGHER
GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH THIS EVENING...BUT
OTHERWISE IS NOT ANTICIPATED THROUGH NEXT FRIDAY...APRIL 29TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 22, 4:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             6 NE PHILADELPHIA       32.84N 89.04W
04/22/2005  1.75 INCH        NESHOBA            MS   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL ALONG HIGHWAY 21.

&&

WILSON
Local storm report, Apr 22, 4:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             10 NE PHILADELPHIA      32.88N 88.99W
04/22/2005  1.75 INCH        NESHOBA            MS   BROADCAST MEDIA

            GOLFBALL SIZED HAIL REPORTED BY WTOK.

0412 PM     HAIL             RICHLAND                32.23N 90.17W
04/22/2005  0.75 INCH        RANKIN             MS   AMATEUR RADIO

            PENNY SIZED HAIL.

0412 PM     HAIL             2 S YAZOO CITY          32.83N 90.41W
04/22/2005  1.75 INCH        YAZOO              MS   BROADCAST MEDIA

            GOLFBALL SIZED HAIL REPORTED BY WLBT.

0420 PM     HAIL             3 S RICHLAND            32.19N 90.17W
04/22/2005  0.50 INCH        RANKIN             MS   BROADCAST MEDIA

            MARBLE SIZED HAIL REPORTED BY WAPT.

0420 PM     HAIL             8 W DE KALB             32.77N 88.79W
04/22/2005  1.75 INCH        KEMPER             MS   PUBLIC

            GOLF BALL SIZED HAIL.

&&

WILSON
Local storm report, Apr 22, 4:27 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             4 W DE KALB             32.77N 88.72W
04/22/2005  1.75 INCH        KEMPER             MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL.

&&

WILSON
Local storm report, Apr 22, 4:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             8 W DE KALB             32.77N 88.79W
04/22/2005  4.25 INCH        KEMPER             MS   PUBLIC

            SOFTBALL SIZED HAIL. REPORT RELAYED VIA WTOK.

&&

WILSON
Local storm report, Apr 22, 4:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             3 SW FLORENCE           32.12N 90.16W
04/22/2005  1.50 INCH        RANKIN             MS   PUBLIC

            PING PONG BALL SIZED HAIL. REPORTED VIA WAPT.

&&

WILSON
Local storm report, Apr 22, 4:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             3 N BENTONIA            32.69N 90.37W
04/22/2005  1.00 INCH        YAZOO              MS   AMATEUR RADIO

            QUARTER SIZED HAIL.

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:40 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, West Carroll35 min
Apr 22, 5:27 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas48 min
Apr 22, 6:14 PM CDTSevere Thunderstorm WarningJANTensas61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.